The Effect of Nuisance Parameters on the Power of LM Tests in Logit and Probit Models
In econometrics, most null hypotheses are composite, dividing the parameters into parameters of interest and nuisance parameters. The domain of the nuisance parameters can influence the size-corrected critical value and hence the power of a test. We show that the domain of the nuisance parameters determines which version of the LM test to use in logit and probit models. In these models there are two commonly used ways to construct the LM test: it can be based on the Hessian matrix or the outer product (OP) matrix of the score vectors. For the OP based LM test, the domain of the nuisance parameters strongly influences the size-corrected critical value whereas the same is not true for the Hessian based LM test. A theoretical explanation is developed using large nuisance parameter asymptotics. For empirically relevant domains, the experimental evidence shows that the Hessian based LM test has better finite sample power than the OP based LM test.
|Date of creation:||17 Jun 1996|
|Date of revision:|
|Note:||Zipped using PKZIP v2.04, encoded using UUENCODE v5.15. Zipped file includes 1 file -- ui9605.wpa (PostScript 28 pages)|
|Contact details of provider:|| Web page: http://econwpa.repec.org|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Russell Davidson & James G. MacKinnon, 1982.
"Convenient Specification Tests for Logit and Probit Models,"
514, Queen's University, Department of Economics.
- Davidson, Russell & MacKinnon, James G., 1984. "Convenient specification tests for logit and probit models," Journal of Econometrics, Elsevier, vol. 25(3), pages 241-262, July.
- Dagenais, M.G. & Dufour, J.M., 1987.
"Invariance, Nonlinear Models and Asymptotic Tests,"
Cahiers de recherche
8738, Universite de Montreal, Departement de sciences economiques.
- Dagenais, Marcel G & Dufour, Jean-Marie, 1991. "Invariance, Nonlinear Models, and Asymptotic Tests," Econometrica, Econometric Society, vol. 59(6), pages 1601-15, November.
When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpem:9606002. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)
If references are entirely missing, you can add them using this form.